Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

High WBC count and acid level. Fluid-like substance collecting under skin in pockets. Using meth. Due to drug use?

There s something wrong with my dad. We don t know what it is and have been to so many doctors. They ve done blood work, skin and muscle biopsies and haven t found much. They have detected that he has a high white blood cell count and a high acid level. When they find out that he used meth, they chalk it up to an infection and toss him some medications and send him on his way. My dad has stuff that collects under his skin and sits in these pockets, sorta. He tried to get them to release and it causes sores that are horrid and take forever to heal. Most of the Dr.s here in Vegas say that it doesn t have anything to do with the meth. My main question is that I know most people that use meth can get boils on their face and stuff. Is it possible that the meth caused boils on the inside of his body and maybe that high acid count is making it so they won t heal?
Asked On : Sun, 18 Nov 2012
Answers:  1 Views:  149
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. If your dad are using meth and has been doing so for a prolonged period of time using IV or inhaled route are very susceptible for skin infection and connective tissue as well as organ damage due to infection. I believe that your dad needs to be seen by an infectious disease specialist who along with consultation with a dermatologist will be able to give your dad the best possible solution. It may involve taking a detailed history, including that of substance use, getting a physical examination, running laboratory tests as well as possibly imaging studies before concluding together on the best course of action. He may ultimately need a psychiatric consultation as he probably would be a good candidate for substance use rehabilitation as well as to prevent withdrawals from the drug use.

I hope this helps. Take care and have a lovely day!
Answered: Tue, 2 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor